New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Feb 2008
Total Posts : 393
   Posted 7/9/2009 7:43 AM (GMT -6)   
Hey everyone,
Tonight im going to the doc's to ask him to put me back on meds, I have been off them for 7months now but the stress is beginnging to get to me and the tell tale signs of my anxiety disorder are back. (heart palipitations and obsessive thoughts).
When i quit citealopram 7 months ago i was having really bad side effects, it made me well slightly bipolar i feel. Im thinking bout asking the doctor if he thinks i should try a different med or mayb take a mood stabiliser with the citaelopram. I dont know anything about mood stabiliser's so if any 1 does take them with anxiety meds i would interested in hearing their experience's on them.
Skitt: thanks, it was your advice on a earlier thread that helped me come to this decision.

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 7/9/2009 8:53 AM (GMT -6)   


I am glad you have given yourself permission to go back on medication.  I agree looking at a different med may be a sound idea for you so do discuss the choices with your physician and ask your physician  to go over the side effects with you before you start on a new med.

There were some meds that I just refused to take because of the side effects.

A number of anticonvulsant medications are also classed as mood stabilizers. The most frequently prescribed medications include Depakote, Tegretol, Carbatrol, Epitol,  Lamictal, Topamax, and  Neurontin.
My physician wanted me to take Lamictal but I was afraid of the side effects.  I took a couple of doses but then stopped.  sad I have heard that Topamax works well for many as well as Tegretol. 
Good luck at you appointment and lots of good vibes headed your way. 
Health & Happiness,


Moderator: Osteoarthritis, GERD/Heartburn
Anxiety/Panic, & Depression
*~* *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
Not a mental health professional of any kind

Veteran Member

Date Joined Jul 2005
Total Posts : 1952
   Posted 7/9/2009 10:13 AM (GMT -6)   

I just want to wish you good luck. I know it's tough to decide what to do about taking meds, and you have really struggled with the decision. I too have tried to get along without meds, but the symptoms they help to control are ones that I just can't live comfortably with on a daily basis. Thus, I plan to stay on Paxil for the foreseeable future, because I realize that it helps me more than it hurts or inconveniences me.

I hope you're able to find a good med or combination of them that you can feel good about.



  • Co-Moderator, Anxiety and Panic Forum
  • DX: Anxiety, Depression, LPR (acid reflux), Allergies
  • Meds: Paxil, Nexium, Zantac, Singulair

Veteran Member

Date Joined Dec 2008
Total Posts : 1015
   Posted 7/9/2009 1:21 PM (GMT -6)   
I wish you luck, too. Sometimes people need these meds. Anti-depressants are actually good medications that can really help. I would try one of those since your symptoms are only palpitations and obsessive thoughts. There's one out there for you. Feel better soon!
Generalized Anxiety Disorder
60 mg. Prozac, Ativan as needed.
"Education is not the filling of a pail, but the lighting of a fire."

Regular Member

Date Joined Feb 2009
Total Posts : 161
   Posted 7/9/2009 2:22 PM (GMT -6)   
Hi Badfish!
I applaud you for recognizing the signs that you need help and taking action before it becomes unbearable! Its hard to do! Good luck and definitely work with your doctor to find something that works for you. I know it can take time but I'm glad you are taking care of yourself!

Regular Member

Date Joined Feb 2008
Total Posts : 393
   Posted 7/10/2009 3:40 AM (GMT -6)   

So I went to the doc, he has prescribed me Escitaelopram which is supposed to have alot less side effects but we will see. He is going to ring me next week to see how i am getting on which is a new one to me.

He said if i have problems on it again he would prescribe me something (cant remember name bit its benzo-something) but your only supposed to take it for 8 weeks.

So im giving Escitaelopram a try doctor seeemed very hopeful about it even saying he believed my anxiety would n't get worst within the first 2weeks of taking it. Im abit less hopeful but time will tell

Badfish :p

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 2:04 AM (GMT -6)
There are a total of 2,709,982 posts in 298,854 threads.
View Active Threads

Who's Online
This forum has 153384 registered members. Please welcome our newest member, DeeeMaree.
183 Guest(s), 6 Registered Member(s) are currently online.  Details
Chask, 3HumpedCamel, Girlie, Maraki, celebrate life, julymorning

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer